Skip to main content

Research Repository

Advanced Search

Hopfions in chiral magnets

Sutcliffe, Paul

Hopfions in chiral magnets Thumbnail



A magnetic Hopfion is a three-dimensional topological soliton that consists of a closed loop of a twisted magnetic Skyrmion string. The results of numerical simulations are presented that demonstrate the existence of a stable Hopfion in a nanocylinder of a chiral magnet and an explicit analytic expression is shown to provide a reasonable approximation to the numerically computed Hopfion. A mechanism is suggested to create the Hopfion from a target Skyrmion by introducing an interfacial perpendicular magnetic anisotropy.


Sutcliffe, P. (2018). Hopfions in chiral magnets. Journal of Physics A: Mathematical and Theoretical, 51(37), Article 375401.

Journal Article Type Article
Acceptance Date Jul 23, 2018
Online Publication Date Aug 8, 2018
Publication Date Aug 8, 2018
Deposit Date Aug 9, 2018
Publicly Available Date Aug 8, 2019
Journal Journal of Physics A: Mathematical and Theoretical
Print ISSN 1751-8113
Electronic ISSN 1751-8121
Publisher IOP Publishing
Peer Reviewed Peer Reviewed
Volume 51
Issue 37
Article Number 375401


Accepted Journal Article (1.7 Mb)

Copyright Statement
This is an author-created, un-copyedited version of an article published in Journal of Physics A: Mathematical and Theoretical. IOP Publishing Ltd is not responsible for any errors or omissions in this version of the manuscript or any version derived from it. The Version of Record is available online at

You might also like

Downloadable Citations